Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 8, 2007, 8:58 PM CDT for Logan County, Wichita County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2007, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 8, 2007, 9:51 PM CDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Logan County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 84 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:40 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 8, 7:40 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 640 PM MDT SUN JUL 8 2007 .UPDATE... LINE OF THUNDERSTORMS MOVING EAST AT 40KTS. BASED ON THIS SHOULD SEE STORMS REACHING THE GOODLAND AREA AROUND 02Z. ASOS WINDS GUSTING 40-45KTS WITH BLOWING DUST FOLLOWED BY HEAVY RAIN. HAVE UPPED THE POPS CONSIDERABLY WITH CATEGORICAL POPS WITHIN AN HOUR OF THE EXPECTED ARRIVAL OF STORMS...70 PERCENT AT 2 HOURS...AND 60 PERCENT AT 3 HOURS...GENERALLY ALONG AND NORTH OF INTERSTATE 70. ALSO INCLUDED GUSTY WINDS. WILL NEED ANOTHER UPDATE ONCE THE LINE MOVES THROUGH. && .AVIATION... HAVE LINE OF STORMS REACHING THE KGLD AIRPORT AT 02Z WITH WINDS 30030G40KT. HAVE ALSO INCLUDED BLDU AND REDUCED VISIBILITY TO 3SM BASED ON ASOS REPORTS. HAVE THE LINE OF STORMS REACHING THE KMCK AIRPORT AROUND 0230Z WITH SIMILAR CONDITIONS AS KGLD. BY 03Z LINE OF STORMS WILL BE EAST OF THE KGLD AIRPORT AT 0330Z OR SO FOR THE KMCK AIRPORT. WILL UPDATE TAFS ONCE THE LINE HAS MOVED THROUGH. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Jul 8, 11:45 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUL 8 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN JUL 8 2007 /1145 AM CDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SCATTERED SEVERE THUNDERSTORMS WEST OF A LINE FROM MCCOOK NEBRASKA TO STRATTON COLORADO. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO BY LATE THIS AFTERNOON AND MOVE EAST SOUTHEAST THROUGH THE EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. ANOTHER FOCAL AREA FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON WILL BE ALONG A COLD FRONT THAT WILL STRETCH ACROSS SOUTHWEST NEBRASKA TO EAST CENTRAL COLORADO. ANY OF THE STORMS ALONG THE FRONT MAY BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WINDS. ALL THE ACTIVITY IS EXPECTED TO PERSIST WELL INTO THE EVENING...ENDING FROM WEST TO EAST ACROSS THE TRI-STATE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. A FEW STORMS MAY BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AEP
In the hours before
Special weather statement, Jul 8, 8:01 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 701 PM MDT SUN JUL 8 2007 KSZ028-090130- LOGAN- 801 PM CDT SUN JUL 8 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSSELL SPRINGS...AND MOVING SOUTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JRM
Local storm report, Jul 8, 8:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL FLAGLER 39.29N 103.07W
07/08/2007 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 8, 8:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/08/2007 M62 MPH CHEYENNE CO TRAINED SPOTTER
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:06 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 54 min |
| Jul 8, 8:48 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 57 min |
| Jul 8, 9:43 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 51 min |
| Jul 8, 10:19 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 36 min |
| Jul 8, 8:40 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 52 min |
| Jul 8, 10:46 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 27 min |
| Jul 8, 11:05 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 44 min |
| Jul 8, 11:44 PM CDT | Flash Flood Warning | GLD | Red Willow | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.